MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient's right tibia was revised due to suspicion of infection after patient presented with pus at the implant site.Rep reported that x-rays, medical records, and additional information are not available due to hospital policy.
 
Additional Manufacturer Narrative
Referring to the product inquiry all reported products are considered primary products.The reported items were not returned to stryker (¿hospital policy¿).The review of the product history (including the sterilization certificate) of the reported implants revealed no conspicuity.No deviation was found in the sterilization and packaging processes.The items were documented faultless prior to distribution.No additional information such as medical records, images or surgery reports was provided although repeatedly requested.This also applies to the questionnaire ¿dqf 13-003 infection complaints checklist customer¿, which was sent out as mandatory in infection cases; the (filled out) form was not returned, because of per hospital policy they did not want to release any information or fill out the form.Likewise, no further information regarding the kind of infection (e.G.Microbiological germ-proof with resistogram) was provided.We have received no information regarding other potential sources of infection, including but not limited to the patient or the facility.Based on the above and by taking into consideration that the reported products were documented faultless prior to distribution, according review of ¿dqf 13-002 infection complaints checklist investigator¿ revealed a deficiency of the reported devices could not be verified.Review of complaint history, capa databases, risk analysis and the labelling did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the event for the subject products.No non-conformity was identified.In the case of a clinically manifest infection, in which any sterile packed stryker device was involved, dqf 13-003 shall be filled by the hospital (or exceptionally by the sales rep) due to formal reasons.If there are no obvious events, which may be caused in the field of responsibility of stryker, stryker declines all responsibility in general because the probability that a contamination of the sterile packed devices has been caused in stryker¿s sphere of influence is negligible.However, based on the limited information given the root cause of the reported event could not be determined, as well.In case product or essential information becomes available we reserve the rights to re-open the investigation incl.Change of root cause.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8010635
Report Number0009610622-2018-01366
Device Sequence Number1434016
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public04546540202499
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Catalogue Number18965040S
Device Lot NumberK028E87
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;